Alert archive / California / Wind Advisories in 2006

Wind Advisory 26, NWS Las Vegas, NV

October 16, 2006San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Oct 16, 2006, 3:20 AM PDT for San Bernardino County, California. It took effect at Oct 16, 2006, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 3:20 AM PDT (10:20 UTC)
In effect from
Oct 16, 2006, 2:00 PM PDT
Expired
Oct 17, 2006, 3:16 AM PDT
In force
13 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 161020
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 AM PDT MON OCT 16 2006

CAZ523-162300-
/O.NEW.KVEF.WI.Y.0026.061016T2100Z-061017T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
320 AM PDT MON OCT 16 2006

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
PDT TUESDAY. 

WESTERLY WINDS WILL BECOME QUITE STRONG LATER THIS AFTERNOON AND
TONIGHT AS A LOW PRESSURE SYSTEM DROPS SOUTH THROUGH THE PACIFIC
NORTHWEST TODAY AND INTO NEVADA TONIGHT. SUSTAINED WINDS WILL BE
AROUND 30 MPH WITH GUSTS TO 45 MPH DURING THIS TIME. WINDS WILL
BECOME NORTHERLY AND DECREASE TUESDAY BEHIND A COLD FRONT. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS75 KVEF 161659
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PDT MON OCT 16 2006

CAZ519-520-170100-
/O.NEW.KVEF.HW.W.0008.061016T1700Z-061017T0500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
959 AM PDT MON OCT 16 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

WIND GUSTS TO 60 MPH OR GREATER ARE EXPECTED TO OCCUR TODAY IN THE
AND OWENS VALLEY AND GUSTS TO 70 MPH OR HIGHER ARE EXPECTED IN
THE SIERRA. WIND GUSTS TO 50 MPH WERE ALREADY OCCURRING AT 740 AM
IN THE SIERRA FOOTHILLS. THIS AFTERNOON WILL BE THE TIME OF
GREATEST THREAT FOR STRONG WINDS. TRAVELERS ON HIGHWAY 395 ARE
ADVISED TO USE CAUTION AND BE AWARE OF STRONG WINDS IN THE OWENS
VALLEY TODAY AND THIS EVENING.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-170100-
/O.CON.KVEF.WI.Y.0026.061016T2100Z-061017T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
959 AM PDT MON OCT 16 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM PDT TUESDAY. 

WESTERLY WINDS WILL BECOME QUITE STRONG LATER THIS AFTERNOON AND
TONIGHT AS A LOW PRESSURE SYSTEM DROPS SOUTH THROUGH THE PACIFIC
NORTHWEST TODAY AND INTO NEVADA TONIGHT. SUSTAINED WINDS WILL BE
AROUND 30 MPH WITH GUSTS TO 45 MPH DURING THIS TIME. WINDS WILL
BECOME NORTHERLY AND DECREASE TUESDAY BEHIND A COLD FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 170025
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
525 PM PDT MON OCT 16 2006

CAZ519-520-170500-
/O.CON.KVEF.HW.W.0008.000000T0000Z-061017T0500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
525 PM PDT MON OCT 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

AUTOMATED WEATHER STATIONS ALONG THE EASTERN SIERRA SLOPES ABOVE
5000 FEET WERE REPORTING WIND GUSTS OVER 70 MPH THIS AFTERNOON.
NEAR THE VALLEY FLOOR...REPORTS OF WEST WINDS GUSTING BETWEEN 45
AND 50 MPH WERE COMMON. THESE STRONG...AND POSSIBLY DAMAGING...WIND
GUSTS WILL CONTINUE THROUGH AROUND 10 MPH THIS EVENING ON THE
EASTERN SIERRA SLOPES AND IN THE OWENS VALLEY.

TRAVELERS ON HIGHWAY 395...ESPECIALLY HIGH PROFILE VEHICLES...ARE
ADVISED TO USE CAUTION AND BE AWARE OF STRONG CROSS WINDS IN THE
OWENS VALLEY THIS EVENING.

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT
LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-170500-
/O.CON.KVEF.WI.Y.0026.000000T0000Z-061017T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
525 PM PDT MON OCT 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

AUTOMATED WEATHER STATIONS WERE REPORTING WEST WINDS GUSTING
BETWEEN 40 AND 45 MPH OVER AREAS OF THE WESTERN MOHAVE DESERT...
INCLUDING BARSTOW AND DAGGETT. SUSTAINED WINDS OVER 3O MPH AND
GUSTS UP TO 45 MPH WILL CONTINUE ACROSS THE AREA MUCH OF THE
NIGHT. WINDS WILL BECOME NORTHERLY AND DECREASE TUESDAY MORNING
BEHIND A COLD FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JGA
000 
WWUS75 KVEF 170353
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
852 PM PDT MON OCT 16 2006

CAZ519-520-170500-
/O.CAN.KVEF.HW.W.0008.000000T0000Z-061017T0500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
852 PM PDT MON OCT 16 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY.
AT 830 PM...AUTOMATED WEATHER SENSORS INDICATED WIND GUSTS HAD
BEEN GRADUALLY DECREASING TO LESS THAN 50 MPH ABOVE 5000 FEET AND
TO LESS THAN 40 MPH AT THE VALLEY FLOOR. WIND SPEEDS ARE NO LONGER
EXPECTED TO MEET WARNING CRITERIA AND WILL CONTINUE TO DECREASE
AND BECOME NORTHWEST AT 15 TO 25 MPH AS A COLD FRONT MOVES DOWN
THROUGH INYO COUNTY OVERNIGHT.

$$

CAZ523-171100-
/O.CON.KVEF.WI.Y.0026.000000T0000Z-061017T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
852 PM PDT MON OCT 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

AUTOMATED WEATHER STATIONS WERE REPORTING WEST WINDS GUSTING
BETWEEN 40 AND 45 MPH OVER AREAS OF THE WESTERN MOHAVE DESERT...
INCLUDING BARSTOW AND DAGGETT. SUSTAINED WINDS OVER 3O MPH AND
GUSTS UP TO 45 MPH WILL CONTINUE ACROSS THE AREA MUCH OF THE
NIGHT. WINDS WILL BECOME NORTHERLY AND DECREASE TUESDAY MORNING
BEHIND A COLD FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JGA
000 
WWUS75 KVEF 171016
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
316 AM PDT TUE OCT 17 2006

CAZ523-171130-
/O.CAN.KVEF.WI.Y.0026.000000T0000Z-061017T1200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
316 AM PDT TUE OCT 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

WINDS IN THE ADVISORY AREA HAVE DROPPED BELOW ADVISORY LEVELS AND
ARE EXPECTED TO CONTINUE TO DIMINISH AND SHIFT TO A NORTHERLY
DIRECTION THROUGH THE MORNING HOURS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 16, 3:15 AM PDT, 5 minutes earlier.

Area forecast discussion, Oct 16, 3:15 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PDT MON OCT 16 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE SOUTH THROUGH THE
PACIFIC NORTHWEST TODAY AND INTO NEVADA TUESDAY AND TUESDAY NIGHT.
SOME SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EAST CENTRAL NEVADA
TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN
NEVADA AND NORTHWEST ARIZONA BY TUESDAY. DRY CONDITIONS ARE EXPECTED
WEDNESDAY AS THE STORM SYSTEM MOVES EAST THROUGH THE ROCKIES.
LOCALLY BREEZY CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL DAYS AND
TEMPERATURES WILL BE COOLING OFF ON TUESDAY BEHIND A COLD FRONT.
&&

.SHORT TERM...UPPER LOW DROPPING SOUTH THROUGH THE PACIFIC NORTHWEST
TODAY WILL BRING INCREASING SOUTHWEST TO WEST WINDS TO THE AREA.
STRONG SURFACE GRADIENT DEVELOPS OVER WESTERN SAN BERNARDINO COUNTY
LATER THIS AFTERNOON AND TONIGHT WITH 850 MB WINDS 30 TO 35 KNOTS.
THIS SHOULD RESULT IN WINDS REACHING ADVISORY LEVELS AND ISSUED A
WIND ADVISORY IN EFFECT FROM 2 PM TODAY THROUGH 5 AM TUESDAY.
MEANWHILE...LIFT FROM THE UPPER LOW WILL COMBINE WITH LIMITED
MOISTURE AND WEAK INSTABILITY TO PRODUCE SOME SHOWERS AND
THUNDERSTORMS BY THIS AFTERNOON OVER NORTHERN LINCOLN COUNTY AND
SPREADING ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA TONIGHT AND
TUESDAY AS THE LOW DROPS INTO NEVADA. PORTIONS OF INYO COUNTY COULD
ALSO SEE SOME SHOWERS. WINDS BECOME NORTHERLY BEHIND THE ASSOCIATED
COLD FRONT BY TUESDAY AFTERNOON OR EVENING IN MOST LOCATIONS AND
LOOK TO BE LOCALLY BREEZY. TEMPERATURES WILL ALSO BE COOLER BEHIND
THE FRONT. UPPER LOW THEN MOVES THROUGH THE ROCKIES ON WEDNESDAY
LEADING TO DRY CONDITIONS AND DECREASING WINDS OVER THE FORECAST
AREA.

.LONG TERM...WITH HIGH PRESSURE EXPANDING OFF THE WEST COAST LATE IN
THE WEEK...NORTHWEST FLOW ALONG THE FRONT SIDE OF THE RIDGE ALLOWS
SHORTWAVE ENERGY TO SLIDE OUT OF CANADA AND ACROSS THE NORTHERN
GREAT BASIN. THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH THIS
THURSDAY AND FRIDAY BRINGING THE SHORTWAVE DOWN ALONG THE NEVADA AND
UTAH BORDER. KEPT A FEW CLOUDS OVER THE EASTERN CWA BASED ON THIS
AND HAVE ALSO WENT WITH AN INCREASING NORTHERLY SURFACE FLOW. BY
SATURDAY MODEL SOLUTIONS BEGIN TO DIVURGE WITH THE GFS CONTINUING TO
BE THE MORE PROGRESSIVE MODEL. IT TAKES THE TROUGH QUICKLY EAST
WHILE THE EURO HANGS IT BACK OVER NEVADA ONE MORE DAY. BEYOND
THAT...SIGNIFICANT PATTERN DIFFERENCES EMERGE IN THE MODEL SOLUTIONS
LEADING TO A LOW CONFIDENCE FORECAST. THEREFORE....WENT WITH
PERSISTENCE BASICALLY MAINTAINING TEMPERATURES AT OR SLIGHTLY BELOW
NORMAL WITH OCCASIONAL BREEZY NORTH WINDS...ESPECIALLY ALONG THE
COLORADO RIVER VALLEY ON SATURDAY.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...
KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WIND ADVISORY 2 PM TODAY THROUGH 5 AM TUESDAY ZONE 523.

HARRISON/SALMEN

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 9:59 AM PDTHigh Wind WarningVEFInyo11 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.